Alert archive / North Carolina / Tornado Warnings in 2013

Tornado Warning 11, NWS Raleigh, NC

July 2, 2013Person County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 2, 2013, 12:19 PM EDT for Person County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2013, 12:19 PM EDT (16:19 UTC)
Expired
Jul 2, 2013, 12:45 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 12:25 PM EDTTSTM WND DMG3 Nw Concord, NCA HYCO LAKE RESIDENT REPORTED TREES DOWN ON ZION LEVEL CHURCH RD AT WATERS EDGE LN. RADAR ESTIMATED TIME.
Jul 2, 12:25 PM EDTTORNADO3 Nnw Concord, NCTHE NATIONAL WEATHER SERVICE IN RALEIGH NC HAS CONFIRMED THAT A TORNADO BRIEFLY TOUCHED DOWN APPROXIMATELY 10 MILES NORTHWEST OF ROXBORO...PERSON COUNTY NORTH CAROLINA AROUND 1225 PM EDT ON JULY 2 2013. THE TORNADO WAS ON THE GROUND FOR APPROXIMATELY 2 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WFUS52 KRAH 021619
TORRAH
NCC145-021645-
/O.NEW.KRAH.TO.W.0011.130702T1619Z-130702T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1219 PM EDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1245 PM EDT

* AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER CONCORD...OR 9 MILES NORTHWEST OF ROXBORO...MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3653 7880 3640 7913 3642 7915 3650 7915
      3654 7914 3655 7913 3655 7882
TIME...MOT...LOC 1619Z 238DEG 15KT 3649 7910

$$

22
2 follow-up statements
822 
WWUS52 KRAH 021622
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1222 PM EDT TUE JUL 2 2013

NCC145-021645-
/O.CON.KRAH.TO.W.0011.000000T0000Z-130702T1645Z/
PERSON NC-
1222 PM EDT TUE JUL 2 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR NORTHERN
PERSON COUNTY...

AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CONCORD...OR 9
MILES SOUTHWEST OF TURBEVILLE...MOVING NORTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HYCO LAKE.

LAT...LON 3653 7880 3640 7913 3642 7915 3650 7915
      3654 7914 3655 7913 3655 7882
TIME...MOT...LOC 1622Z 235DEG 17KT 3651 7908

$$

22
596 
WWUS52 KRAH 021630
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EDT TUE JUL 2 2013

NCC145-021640-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-130702T1645Z/
PERSON NC-
1230 PM EDT TUE JUL 2 2013

...THE TORNADO WARNING FOR NORTHERN PERSON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3653 7880 3640 7913 3642 7915 3650 7915
      3654 7914 3655 7913 3655 7882
TIME...MOT...LOC 1630Z 235DEG 17KT 3653 7904

$$

22

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 2, 10:30 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 2, 10:30 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1030 AM EDT TUE JUL 2 2013

.SYNOPSIS...
THE COMBINATION OF A WARM HUMID AIR MASS AND A SERIES OF UPPER LEVEL
DISTURBANCES ALOFT WILL CAUSE PERIODS OF HEAVY SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL NC THROUGH WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1030 AM TUESDAY...

...FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM TODAY GENERALLY EAST OF
I-95 AND UNTIL 8 PM WEDNESDAY ALONG AND WEST OF I-95...

REST OF TODAY: FORECAST IS IN GOOD SHAPE WITH ADJUSTMENTS TO ACCOUNT
FOR ONGOING SHOWERS AND ISOLATED STORMS OVER THE AREA AND UPSTREAM.
A SUBTLE VORTICITY LOBE IS CURRENTLY RIDING UP THROUGH THE NC
PIEDMONT (AS SHOWN QUITE WELL BY YESTERDAY'S MODELS)... HELPING TO
PROMPT WIDESPREAD RAIN AND A FEW STORMS OVER THE CENTRAL/ERN
PORTIONS OF THE CWA WITHIN AN ANOMALOUSLY MOIST COLUMN WITH PW
VALUES OF 1.8-2.0 INCHES. THE LATEST HRRR RUNS SHOW VERY WELL THIS
AREA OF MORE MODERATE RAINFALL OVER THE WRN PIEDMONT AS WELL AS THE
MORE DISCRETE HEAVIER SHOWERS AND ISOLATED STORMS NOW OVER SOUTHEAST
NC POISED TO TRACK NORTHWARD OVER EASTERN SECTIONS. WHILE AREAS
ALONG AND WEST OF HIGHWAY 1 ARE PARTICULARLY UNDER THE GUN TODAY
GIVEN THE RECENT HEAVY RAINFALL OF THE LAST FEW DAYS AND
EXCEPTIONALLY LOW FLASH FLOOD GUIDANCE... AS LOW AS A THIRD OF AN
INCH IN SOME SPOTS... AND THE CONTINUED DEEP LCL-TO-0C LAYER AND
HIGH PW STILL FAVOR HEAVY RAIN RATES WITH ANY SHOWERS/STORMS. FLASH
FLOOD WATCH WILL BE LEFT AS IS. WHILE INSTABILITY IS MARGINAL TODAY
WITH OBSERVED MLCAPE OF 500-1000 J/KG... THE RAP DOES SHOW VALUES
REACHING 1000-2200 J/KG THIS AFTERNOON (HIGHEST EAST) WITH 30 KTS OF
DEEP LAYER SHEAR... AND WITH CURRENT 0-1KM SRH NEAR 150-200 M2/S2
AND 0-1 KM SHEAR OF 20 KTS FEEDING INTO THE AREA... QUICK SPINUPS OF
WEAK TORNADOES REMAIN POSSIBLE... ALONG WITH A THREAT FOR A FEW
STRONG STRAIGHT LINE WIND GUSTS OVER 50 MPH. CURRENT TEMPS HAVE
TRENDED VERY CLOSE TO FORECAST HOURLY TEMPS SO FEW CHANGES NEEDED TO
FORECAST HIGHS OF 78-85. -GIH

PREVIOUS DISCUSSION:
DEEP SOUTH/SOUTHWESTERLY FLOW FROM THE GULF OF MEXICO AND
CARIBBEAN... CONTINUES TO TRANSPORT A PLUME OF HIGH MOISTURE CONTENT
AIR NORTHWARD AND INTO OUR REGION THIS MORNING... WITH THE HIGHEST
PW'S AROUND 2-2.25 INCHES ACROSS EASTERN NORTH CAROLINA. EXPECT THIS
ATMOSPHERIC RIVER OF MOIST AIR TO CONTINUE OVER THE NEXT SEVERAL
DAYS... WITH THE 2+ INCH PW'S EXPECTED TO SLOWLY SHIFT WESTWARD
ACROSS THE ENTIRE AREA BY THIS AFTERNOON AND THIS EVENING... WITH
AXIS OF 2+ INCH PW'S EXPECTED TO BE ACROSS OUR PIEDMONT/WESTERN
PIEDMONT COUNTIES BY WEDNESDAY... WITH POSSIBLY A BIT DRIER AIR
WORKING INTO EASTERN PORTIONS OF OUR AREA BY TONIGHT AND WEDNESDAY
AS THE WESTERN ATLANTIC RIDGE SLOWLY SHIFTS WESTWARD... ALONG WITH
THE CLOSED LOW CURRENTLY NEAR ST LOUIS. THIS WILL ALLOW THE AXIS OF
POSSIBLE HEAVY RAIN TO SHIFT WESTWARD AT BIT TODAY AND ESPECIALLY BY
WEDNESDAY. GIVEN THE DEPTH OF THE LCL TO FREEZING LEVEL... EXPECT
WARM RAIN PROCESSES WILL CONTINUE TO PROVIDE OUR AREA WITH A HEAVY
RAIN THREAT FOR TODAY THROUGH WEDNESDAY... WITH LOCATIONS ACROSS THE
WESTERN HALF/TWO-THIRDS STANDING THE BEST CHANCE OF SEE FLASH
FLOODING. THUS... PLAN TO EXTEND THE FLASH FLOOD WATCH ACROSS THE
WESTERN TWO-THIRDS OF THE AREA (ALL BUT THE COASTAL PLAIN
COUNTIES... NEAR I-95) UNTIL 00Z THURSDAY.

WRT CURRENT SHOWERS AND STORMS... WE MAY SEE AN UPTICK IN ACTIVITY
FROM SOUTH TO NORTH ACROSS THE ENTIRE AREA (ESPECIALLY WEST) AS WE
GET CLOSER TO DAY BREAK AS ANOTHER WEAK SUBTLE S/W LIFTS NORTHWARD
FROM GA/SC THIS MORNING. THEN SUBSEQUENT WEAK IMPULSES IN THE DEEP
SOUTH/SOUTHWESTERLY FLOW ALOFT WILL TRACK A BIT FURTHER WEST...
ALONG WITH A BIT OF BACKING OF THE LOW LEVEL WINDS. THIS MAY
POSSIBLY AIDE IN THE LIFT... VIA UPSLOPE FLOW (ESPECIALLY ACROSS THE
NORTHWEST PIEDMONT LATE TODAY AND TONIGHT). IN ADDITION... TO MORE
OF AN ENHANCED FLASH FLOOD THREAT FROM THE BACKED WINDS AND 30 TO 40
KT 925 MB WINDS.... EXPECT WE WILL HAVE A WEAK TORNADO THREAT AND
DAMAGING WIND THREAT... AS DEEP LAYER SHEAR WILL AGAIN BE IN THE 25
TO 40 KT RANGE... WITH 0-1 KM SRH IN THE 125 TO 175 M2/S2 AND LOW
LCL'S THANKS TO THE TROPICAL LIKE AIRMASS. THE ONE POSSIBLE FLY IN
THE OINTMENT SO TO SPEAK... WILL BE THE AMOUNT OF DESTABILIZATION
WHICH IS ABLE TO OCCUR THIS AFTERNOON. GIVEN THE WIDESPREAD CLOUD
COVER WE MAY BE HARD PRESSED TO SEE MORE THAN 400-600 J/KG OF MLCAPE
ACROSS THE PIEDMONT/WESTERN PIEDMONT... WHERE THE 0-1 KM SRH IS
FAVORABLE. THUS... SPC HAS JUST ADDED A 2 PERCENT TOR THREAT TO THE
DAY 1 OUTLOOK. ANY TOR THREAT APPEARS TO BE BEST THIS AFTERNOON INTO
THE EVENING AS WELL... WITH LESS OF A THREAT ON WEDNESDAY.

EXPECT HIGH TEMPS TODAY WILL BE HAMPERED GREATLY BY THE CLOUD COVER
AND PRECIP. THUS... WILL GO WITH HIGHS IN THE UPPER 70S WEST TO THE
LOWER TO MID 80S FAR EAST/SOUTHEAST... WHERE WE MAY SEE A FEW MORE
BREAKS IN THE CLOUD COVER. LOWS TONIGHT ARE AGAIN EXPECTED TO BE
GENERALLY AROUND 70 TO LOWER 70S... WITH PERHAPS A FEW MID 70S
SOUTHEAST. HIGHS WEDNESDAY IN THE 80-87 DEGREE RANGE FROM WEST TO
EAST... WITH AGAIN GOOD CHANCES FOR SHOWERS AND STORMS... ESPECIALLY
WEST. -BSD

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 330 AM TUESDAY...

WEDNESDAY NIGHT THROUGH FRIDAY...WESTERN ATLANTIC RIDGE WILL BUILD
WESTWARD THIS PERIOD ALONG WITH ITS ASSOCIATED BERMUDA HIGH. THIS
WILL AID TO PUSH MOISTURE PLUME INITIALLY OVER THE WESTERN FRINGE OF
OUR FORECAST AREA FARTHER WEST INTO FAR WESTERN NC-EASTERN TN. WHILE
THE WARMING ALOFT AND DRIER AIR IN THE MID-UPPER LEVELS WILL HELP TO
LIMIT CONVECTIVE DEVELOPMENT FOR THE MOST PART...RESIDUAL MOISTURE
STILL PLENTIFUL ENOUGH TO GENERATE AT LEAST SCATTERED CONVECTION
OVER THE PIEDMONT THURSDAY AFTERNOON. EXPECT TO SEE A MORE
NOTICEABLE DOWNWARD TREND IN CONVECTIVE DEVELOPMENT FRIDAY AFTERNOON.

WITH CONVECTIVE COVERAGE WANING AND SLIGHTLY BETTER POTENTIAL FOR
EXTENDED PERIODS OF PARTIAL SUN...AFTERNOON TEMPS WILL BE
RETURNING TO NORMAL LEVELS. EXPECT MORE CLOUDS THAN SUN IN THE FAR
WEST THURSDAY WHICH WILL LIMIT NORMAL DIURNAL TREND. MAX TEMPS
THURSDAY LOW-MID 80S WEST TO UPPER 80S COASTAL PLAIN AND SANDHILLS.
MAX TEMPS FRIDAY MID-UPPER 80S.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 330 AM TUESDAY...

SATURDAY THROUGH MONDAY...MID-UPPER LEVEL RIDGE WILL CONTINUE TO
BUILD INTO NC WITH THE CENTER OF MID-UPPER LEVEL ANTI-CYCLONE
PROJECTED TO BE DIRECTLY OVERHEAD SUN-MON. THIS PATTERN USUALLY
RESULTS IN HOT/HUMID CONDITIONS. WILL ADVERTISE SUCH A TREND WITH
AFTERNOON HIGH TEMPS NEAR 90-LOWER 90S EXPECTED SUNDAY-MONDAY. WHILE
TOP SOIL MOISTURE CAN HAVE AN IMPACT ON DAYTIME TEMPS...REVIEW OF
DAILY PRECIP AMOUNTS SUGGEST THAT THE HEAVY RAIN HAS BEEN
CONCENTRATED IN POCKETS. THUS EXPECT ENOUGH DRYING TO OCCUR THU-SAT
IN THE COASTAL PLAIN-SANDHILLS TO ALLOW TEMPS TO SOLIDLY REACH THE
LOWER 90S BY THE END OF THE WEEKEND. CAPPING INVERSION ASSOCIATED
THE MID-UPPER RIDGE WILL LIMIT/INHIBIT MOST CONVECTIVE DEVELOPMENT.
STILL...WITH SLIGHT TO MODERATE SFC BASED INSTABILITY IN
PLACE...ISOLATED CONVECTION STILL PROBABLE THIS WEEKEND.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 440 AM TUESDAY...

IFR/LOW END MVFR CIGS HAVE DEVELOPED ACROSS THE AREA AGAIN THIS
MORNING IN THE DEEP SOUTHERLY FLOW ACROSS THE REGION... ALONG WITH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE
REGION FROM TIME TO TIME IN A GENERAL SOUTH TO NORTH FASHION. EXPECT
THE CIGS WILL BE SLOW TO RECOVER TODAY... MAYBE NOT EVEN REACHING
VFR AT KGSO/KINT/KRDU. WE SHOULD SEE PERIODS OF ENHANCED SHOWERS AND
STORMS FROM TIME TO TIME THE AFTERNOON INTO TONIGHT/EARLY WEDNESDAY.
HOWEVER... CONFIDENCE IN THE TIMING OF THE BEST COVERAGE TODAY IS
STILL IN QUESTION. THUS... WILL CONTINUE TO MENTION LONG PERIODS OF
VCSH AND VCTS IN THE TAFS FROM THIS MORNING ONWARD. EXPECT LOCATIONS
THAT REACH VFR TODAY OR EARLY THIS EVENING WILL QUICKLY FALL BACK
INTO THE MVFR/IFR RANGE MID TO LATE EVENING INTO THE EARLY HOURS OF
WEDNESDAY... WITH SHOWERS/STORMS BECOMING MORE SCATTERED EAST TO
WEST.

AVIATION CONDITIONS SHOULD IMPROVE FROM EAST TO WEST STARTING
WEDNESDAY NIGHT/THURSDAY AS DRIER AIR TO OUR EAST STARTS TO PUSH
WESTWARD INTO ERN/CENTRAL NC. ALTHOUGH WE SHOULD STILL SEE A GOOD
CHANCE OF MVFR TO IFR CONDITIONS LATE NIGHT-EARLY MORNING EACH DAY
THROUGH SATURDAY... ALONG WITH A CHANCE OF AFTERNOON/EVENING SHOWERS
AND STORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ011-027-028-
042-043-078-089.
FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NCZ007>010-
021>026-038>041-073>077-083>086-088.

&&

SYNOPSIS...WSS
NEAR TERM...HARTFIELD/BSD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BSD
Hazardous weather outlook, Jul 2, 4:13 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
413 AM EDT TUE JUL 2 2013

NCZ011-027-028-042-043-078-089-030930-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
413 AM EDT TUE JUL 2 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE
EXPECTED THROUGH THIS AFTERNOON. SINCE THE GROUND IS NEARLY
SATURATED FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUNOFF
QUICKLY... CAUSING RAPID RISES ON WATER LEVELS IN AREA CREEKS AND
STREAMS. STANDING WATER ON SOME ROADS IS LIKELY.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON. THE
MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>010-021>026-038>041-073>077-083>086-088-030930-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
413 AM EDT TUE JUL 2 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE
EXPECTED THROUGH TONIGHT. SINCE THE GROUND IS NEARLY SATURATED
FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUNOFF QUICKLY...
CAUSING RAPID RISES ON WATER LEVELS IN AREA CREEKS AND STREAMS.
STANDING WATER ON SOME ROADS IS LIKELY.

AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE THIS
AFTERNOON AND THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL
BE DAMAGING WIND GUSTS AND A BRIEF WEAK TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jul 2, 10:57 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 AM EDT TUE JUL 2 2013

NCZ026-027-041>043-021545-
FRANKLIN-JOHNSTON-NASH-WAKE-WILSON-
1057 AM EDT TUE JUL 2 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON...
WAKE AND FRANKLIN COUNTIES THROUGH 1145 AM EDT...

AT 1055 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG SHOWERS
AND STORMS WITH STRONG WIND GUSTS EXTENDING FROM FALLS LAKE TO JUST
SOUTH OF COATS CROSSROADS... MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW HOPE...PURNELL...
YOUNGSVILLE...FRANKLINTON...MICRO...KENLY... WAKE FOREST...
WENDELL... ZEBULON... KNIGHTDALE... AND CLAYTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 301 AND 325... INTERSTATE
95 BETWEEN EXITS 87 AND 107... INTERSTATE 540 BETWEEN EXITS 14 AND
26... INTERSTATE 440 BETWEEN EXITS 11 AND 16... AND HIGHWAY 264
BETWEEN EXITS 419 AND 429.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.

&&

LAT...LON 3551 7810 3539 7858 3540 7860 3597 7863
      3603 7857 3602 7854 3605 7855 3615 7846
      3621 7809
TIME...MOT...LOC 1455Z 211DEG 35KT 3592 7859 3543 7859

GIH
Local storm report, Jul 2, 11:43 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1143 AM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     1 WSW GLEN RAVEN        36.12N  79.48W
07/02/2013                   ALAMANCE           NC   PUBLIC

            TREE DOWN IN ROAD AT INTERSECTION OF HWY 87 AND SPRING
            VALLEY DRIVE.

&&

EVENT NUMBER RAH1300824

NP
Special weather statement, Jul 2, 11:47 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 AM EDT TUE JUL 2 2013

NCZ010-011-026-027-042-043-021645-
FRANKLIN-HALIFAX-JOHNSTON-NASH-WARREN-WILSON-
1147 AM EDT TUE JUL 2 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON...
WARREN...HALIFAX AND FRANKLIN COUNTIES THROUGH 1245 PM EDT...

AT 1146 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM FRANKLINTON TO PILOT TO 10 MILES NORTH
OF SMITHFIELD...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
FRANKLINTON... LOUISBURG... SPRING HOPE... INGLESIDE...
CENTERVILLE... NASHVILLE... ARCOLA... SHARPSBURG... BAILEY... AND
WILSON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 127 AND 150.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS... AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THESE STORMS. IF THE
STORMS INTENSIFY AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3618 7777 3592 7780 3587 7783 3567 7828
      3580 7829 3582 7826 3583 7826 3588 7829
      3590 7829 3610 7850 3640 7810
TIME...MOT...LOC 1546Z 237DEG 26KT 3610 7836 3593 7826
          3568 7829

GIH
Local storm report, Jul 2, 12:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     6 SSW ALAMANCE          35.96N  79.51W
07/02/2013                   ALAMANCE           NC   EMERGENCY MNGR

            APPROXIMATELY 20 TREES DOWN. OUTBUILDING FLIPPED OVER.
            SOME FLASHING BLOWN OFF OF A HOME.

&&

EVENT NUMBER RAH1300825

NP
Local storm report, Jul 2, 12:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND DMG     TROY                    35.36N  79.89W
07/02/2013                   MONTGOMERY         NC   EMERGENCY MNGR

            SEVERAL TREES AND A FENCE BLOWN DOWN. SHED BLOWN OVER.

&&

EVENT NUMBER RAH1300826

NP
Special weather statement, Jul 2, 12:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1216 PM EDT TUE JUL 2 2013

NCZ007-021645-
PERSON-
1216 PM EDT TUE JUL 2 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 1245
PM EDT...

AT 1217 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONCORD...OR ABOUT 9 MILES NORTHWEST OF ROXBORO...MOVING NORTHEAST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHERN
PERSON COUNTY AND HYCO LAKE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3654 7890 3638 7910 3642 7915 3650 7915
      3654 7914 3655 7913 3655 7890
TIME...MOT...LOC 1617Z 227DEG 19KT 3650 7910

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:01 AM EDTRiver Flood WarningRAHJohnston68 hr
Jul 2, 8:27 AM EDTAreal Flood AdvisoryRAHAnson, Stanly3 hr
Jul 2, 9:22 AM EDTAreal Flood AdvisoryRAHHoke, Scotland3 hr
Jul 2, 10:06 AM EDTSpecial Weather StatementRAHHarnett54 min
Jul 2, 10:35 AM EDTSpecial Weather StatementRAHAlamance55 min
Jul 2, 10:40 AM EDTAreal Flood AdvisoryRAHDurham, Wake2 hr
Jul 2, 10:49 AM EDTSevere Thunderstorm WarningRAHAlamance41 min
Jul 2, 10:57 AM EDTSpecial Weather StatementRAHFranklin, Johnston48 min
Jul 2, 11:07 AM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jul 2, 11:47 AM EDTSpecial Weather StatementRAHFranklin, Nash, Warren58 min
Jul 2, 12:14 PM EDTRiver Flood WarningRAHCumberland34 hr
Jul 2, 12:16 PM EDTSpecial Weather StatementRAHPerson29 min
Jul 2, 12:21 PM EDTSpecial Weather StatementRAHWarren54 min
Jul 2, 12:39 PM EDTSpecial Weather StatementRAHPerson36 min
Jul 2, 1:28 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Wilson62 min
Jul 2, 2:30 PM EDTSpecial Weather StatementRAHEdgecombe60 min
Jul 2, 2:38 PM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more8 hr
Jul 2, 7:42 PM EDTSpecial Weather StatementRAHScotland63 min

Nearby

Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.